Page 1 of 3 123 LastLast
Results 1 to 10 of 21

Thread: Dr. Nase is 10mg accutane once or twice a week ok?

  1. #1
    Senior Member
    Join Date
    Sep 2005
    Posts
    429

    Default Dr. Nase is 10mg accutane once or twice a week ok?

    If I can't track down 2.5/5mg of accutane then the next best thing is 10mg of accutane. However, I am weary of taking this dose because anything higher than 5mg could start exhibiting a thinned epidermis and increased flushing which is definitely what I do not want.

    But if I take 10mg once a week (or maybe twice) will this be as good do you think? Will I experience the same anti-inflammatory effects as I would have experienced if taking 5mg or less EACH day/every other day?

    And what about the chances of side-effects?

    Thanks for your help and advice as well as anybody else who posts their views

  2. #2
    This user has been banned from this forum
    Join Date
    Jun 2005
    Posts
    1,557

    Default Re: Dr. Nase is 10mg accutane once or twice a week ok?

    Quote Originally Posted by Bradley
    If I can't track down 2.5/5mg of accutane then the next best thing is 10mg of accutane. However, I am weary of taking this dose because anything higher than 5mg could start exhibiting a thinned epidermis and increased flushing which is definitely what I do not want.

    But if I take 10mg once a week (or maybe twice) will this be as good do you think? Will I experience the same anti-inflammatory effects as I would have experienced if taking 5mg or less EACH day/every other day?

    And what about the chances of side-effects?

    Thanks for your help and advice as well as anybody else who posts their views


    Yes,

    This is an acceptable form of treatment based on the literature. This will be good for the dermis and blood vessels. Ideally you would like 2.5 or 5.0 mgs every day because during that 24 hour time span is when the real anti-inflammatory actions take place due to three accutane metabolites; but by then the active compound has bound to the retinoic acid receptor.

    If you flush to 10 mgs a day, then this is a good option to discuss with your doctor. There are two schools of thought on this, but I dont know why:

    1. Take 10 mgs on Saturday and 10 mgs on Sunday

    2. Take them 3 days apart.

  3. #3
    Senior Member
    Join Date
    Sep 2005
    Posts
    429

    Default

    Thank-you very much Geoffrey for taking the time to response and really helping out, I am most grateful. Discussing this with my doctor is no option, he is clueless, in fact they are all clueless when it comes to treating rosacea with accutane. They just say I should stop reading rubbish off the internet, lol!

    Anyway I think I will take the second option of two capsules of accutane three days apart each week and see how I react. Hopefully the benefits will come

    Thanks again Monsieur Dr. Nase :P!

  4. #4
    Member
    Join Date
    Jun 2005
    Posts
    72

    Default

    So is it possible to thin the epidermis on 10mg every day or every other day? I thought this was a safe dose as far as permanent side effects were concerned.

  5. #5
    Senior Member
    Join Date
    Sep 2005
    Posts
    429

    Default

    The epidermis gets thinned regardless of the dose, however the amount that is thinned is dose dependant. So you are much more likely to experience less thinning on 10mg than on 20mg. The only problem is whether it is permanent or not.

  6. #6
    Senior Member
    Join Date
    Jul 2005
    Location
    Long Island, New York
    Posts
    164

    Default accutane and flushing

    Dr. Nase .... if you have a moment for a suggestion.... please.

    I was on high dose accutane for between 4-5 months last year and was very happy because i had been suffering from really horrible painful lesions all over my face and my nose was chronically opened up in large oozing sores. The high dose immediately cleared up my sores and i was thrilled! Was sent to see an "expert" who took me off accutane to try something else (long story).... almost immediately sores started returning.

    Went to another dr. She agreed to put me back on accutane. I brought Dr. Nases' book with me... she said she already had read a book like it and knew all about accutane for rosacea. I asked to start with 10mg daily... she said 20MG.... I was on 20mg for about a month and was suffering the worse flushing and and chronic swelling EVER. I went back to dr. after a month of 20mg and reported this to her so she UPPED my dosage to 40mg! That was the worst thing i think because my entire face and nose turned red. I looked horrible!

    So i decided to back down to 10mgs daily on my own but my nose now is ALWAYS blood red and swollen. I should probably try what you suggested Bradley to do. 10 mgs 2x a week? I am happy i dont have the huge sores on my face, but I cannot handle having a chronically swollen and blood-red nose. It has altered my appearance so drastically i am very depressed about it.

    I have nothing to lose anyway. What are your thoughts?...

    I greatly any help you can give me. I cannot seem to find a dr. who is willing to put any effort into my recovery. I have taken your book with me to 3 specialists, 2 of which are listed on the Rosacea website as "qualified" rosacea drs. and have not found ONE of them even willing to look at the information in your book when i bring it! so i have to diagnose and treat myself.

  7. #7
    Senior Member irishgenes's Avatar
    Join Date
    Jun 2005
    Location
    southeast USA
    Posts
    627

    Default

    I have mentioned Dr. Nase's book to a couple of dermatologists, too, and they never want to hear about it. Liz, I really think you should try Yasmin oral contraceptive--Kelli has had great success with it. When I was younger, the birth control pill is the only thing that really kept my skin clear. Unfortunately, it was only clear during the 3 weeks I was on it and I would have acne during the week off it. (Nobody suggested we could use bc pills continuously back then.) So maybe you should see a gynecologist instead and give up on trying to find a dermatologist who will read Dr. Nase's book!

    Also, spironolactone (a diuretic) is good for its anti-testosterone/anti-acne effect in women. Since rosacea nose symptoms occur mostly in men, testosterone must have something to do with it. Most gynecologists will prescribe spironolactone if you ask for it. Of course, if you are like me and absolutely despise going to the gynecologist, you might be able to get your current dermatologist to prescribe spironolactone, too.

  8. #8
    Senior Member
    Join Date
    Jul 2005
    Location
    Long Island, New York
    Posts
    164

    Default thanks irish!!!!

    Irish,

    Because i couldnt get any dr.s to prescribe me accutane and after learning about it on the internet... I tried spironolactone and birth control pills about a year and a half ago with no success. And i had side effects that werent pleasant.

    The lesions seem to be subsiding on the accutane, however, since on low dose accutane, my nose has become chronically red. I am guessing it is because of the accutane so im trying to lower my dosage to 10mgs 2x/weekly and see what happens.

    I am also continuing to take a daily antihisitimine.

    liz

  9. #9
    Senior Member irishgenes's Avatar
    Join Date
    Jun 2005
    Location
    southeast USA
    Posts
    627

    Default

    Sorry you didn't have any luck with spironolactone. I have never tried it myself. However, I know that all birth control pills are not alike, and some can make acne worse instead of better. Which one were you on?
    I am going to try one more thing--boswellia--for my nose swelling & faint pinkness. Then I am going to bite the bullet and try low-dose Accutane again.

  10. #10
    Senior Member
    Join Date
    Sep 2005
    Posts
    429

    Default

    I've seen it been mentioned on this forum about reducing 10mg of accutane down to 5mg or 2.5mg by piercing the capsule with a sterilised needle and squeezing out half the contents (isotretinoin).

    I'm thinking of doing this however I'm unsure how safe and effective this is. Surely piercing the capsule will expose the contents to air and thus oxidise it or degrade it slightly? Moreover once swallowed is there a chance that some of the contents can leak out of the capsule before it reaches the stomach and damage the lining of the gut?

    Any clarification on this would be great because I'm trying to weigh up whether to take 10mg on an empty stomach or 5mg that has been obtained by squeezing out half the contents of a 10mg capsule?

    Thanks a lot guys

Similar Threads

  1. post vbeam low dose accutane 10mg ed
    By rosabolic in forum Intense pulsed light and laser
    Replies: 6
    Last Post: 29th September 2009, 07:08 PM
  2. 10mg Accutane vs Oracea/Doxy.
    By RRob in forum Prescription medications
    Replies: 1
    Last Post: 13th February 2008, 05:09 AM
  3. Freezing accutane then cutting it in half (10mg into 2)
    By matt in forum Prescription medications
    Replies: 4
    Last Post: 15th January 2006, 11:04 PM
  4. drnase 10mg accutane/week during ipl?
    By mongoose1984 in forum Prescription medications
    Replies: 5
    Last Post: 18th September 2005, 10:01 PM
  5. Accutane 10mg VS Doxy 200mg per day
    By Serpico in forum Prescription medications
    Replies: 4
    Last Post: 23rd June 2005, 10:16 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •